Test Bank
ATI Chamberlain HESI Exam
Original · Latest version
2026 edition
Most recent original question bank · Latest 2026 edition
ATI Chamberlain HESI Exam
Explore ATI Chamberlain HESI Exam, a completed original study PDF with its own purchase and secure delivery.
$19
Write the exact name in full of the material you're looking for.
Others requested this
Free preview · Original latest version
Sample questions from ATI Chamberlain HESI Exam
This material has 90 questions with answers and rationales. Here are the first 5.
1.A 68-year-old client on a medical-surgical unit suddenly becomes confused and restless 2 hours after abdominal surgery. The client is receiving oxygen at 2 L/min by nasal cannula; temperature is 37.1 C (98.8 F), heart rate 112/min, respiratory rate 28/min, blood pressure 138/82 mm Hg, and oxygen saturation 86%. Which action should the nurse take first?
- A.Assess airway and breathing and increase oxygen as indicated
- B.Administer the prescribed opioid for possible incisional pain
- C.Reorient the client and reduce environmental stimulation
- D.Notify the surgeon that the client may have postoperative delirium
Rationale: Hypoxemia with tachypnea and acute mental-status change requires immediate assessment and support of oxygenation. Opioids may worsen respiratory compromise, and reorientation does not correct the underlying hypoxemia. Notifying the surgeon is appropriate after immediate breathing support; prioritize airway and breathing when a postoperative client deteriorates.
2.A 74-year-old client in a long-term care facility has a new prescription for digoxin. The client reports nausea and blurred yellow vision; the apical pulse is 52/min and potassium is 3.0 mEq/L. Which action should the nurse take?
- A.Give the medication with food to reduce nausea
- B.Withhold the dose and notify the health care provider
- C.Administer the dose and recheck the pulse in 1 hour
- D.Encourage a high-sodium snack before giving the medication
Rationale: Bradycardia, visual changes, and nausea suggest digoxin toxicity, and hypokalemia increases the risk. Giving the dose or merely rechecking later could worsen a potentially dangerous dysrhythmia; food does not resolve toxicity. Withhold digoxin and report the findings for prompt evaluation and treatment.
3.A 56-year-old client with type 1 diabetes is admitted to the emergency department with vomiting and deep, rapid respirations. Glucose is 486 mg/dL, potassium is 5.4 mEq/L, bicarbonate is 10 mEq/L, and blood pressure is 92/58 mm Hg. Which prescription should the nurse implement first?
- A.Begin an intravenous infusion of 0.9% sodium chloride
- B.Administer intravenous potassium chloride
- C.Give subcutaneous insulin lispro
- D.Administer intravenous sodium bicarbonate
Rationale: The findings indicate diabetic ketoacidosis with significant volume depletion, so isotonic fluid replacement is the initial priority. Potassium is elevated, and insulin is generally given by a controlled intravenous protocol after initial fluid assessment rather than as a subcutaneous dose. Bicarbonate is not routinely indicated and may cause harm; restore circulation and follow the DKA protocol.
4.A 79-year-old client is admitted with pneumonia and has a temperature of 39.2 C (102.6 F), heart rate 126/min, respiratory rate 30/min, blood pressure 84/48 mm Hg, and new confusion. Which action is the priority?
- A.Obtain a complete set of routine admission histories
- B.Initiate the sepsis response and prepare to administer prescribed fluids
- C.Give acetaminophen and reassess the temperature in 1 hour
- D.Encourage oral fluids and assist the client to sit in a chair
Answer and rationale are in the full material.
5.A 45-year-old client with a traumatic leg injury is being transferred from the emergency department to the unit. Which task is appropriate for the registered nurse to delegate to experienced unlicensed assistive personnel?
- A.Assess the injured leg for increasing pain and numbness
- B.Teach the client how to use the incentive spirometer
- C.Obtain and report the client's routine vital signs
- D.Evaluate the effectiveness of the prescribed analgesic
Answer and rationale are in the full material.
+85 more questions with answers and rationales
Create a free account to save this material and start studying. Pro members get full access to every test bank.
Sign up freeLook inside
Create a free account
Save this guide, track progress and find your purchases in your dashboard.
Already have an account? Sign in
Released October 14, 2026 · Independent original practice and study material.